MAUDE Adverse Event Report: CONMED CORPORATION 3.7MM MERLIN 15 DEGREE TIGER, BENDABLE TO 30 DEGREE, QTY 6; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED CORPORATION 3.7MM MERLIN 15 DEGREE TIGER, BENDABLE TO 30 DEGREE, QTY 6; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number 37TGR-ME-PB
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual examination of the returned, used device found the inner poly tube broken off at the blade inner hub per both returned blades.Broken inner hubs were returned.Manufacturing engineering stated this issue could have occurred during de-clogging of the device by the user.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 3 complaints, regarding 4 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).It is standard medical practice to inspect al medical device prior to use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 37tgr-me-pb, 3.7mm merlin 15 degree tiger, bendable to 30 degree, qty 6, device's inner hub broke during a knee arthroscopy procedure on (b)(6) 2018.It is not known if the breakage was found "out of the box" or if it occurred during use in the surgery.The breakage was confirmed to have been found at the beginning of the procedure.No fragments were found to have fallen into the surgical site; therefore, there was nothing to be retrieved.There is no report of patient or user injury.The procedure completed as normal with a 1-minute delay due to the event.This report is being raised on the basis of device malfunction with potential of injury upon reoccurrence.

Brand Name
3.7MM MERLIN 15 DEGREE TIGER, BENDABLE TO 30 DEGREE, QTY 6
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd
largo FL 33773
MDR Report Key7537729
Report Number1017294-2018-00067
Device Sequence Number19337571
Product Code GFA
UDI-Device Identifier10845854029459
UDI-Public(01)10845854029459(17)221228(10)889887
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/28/2022
Device Model Number37TGR-ME-PB
Device Catalogue Number37TGR-ME-PB
Device Lot Number889887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2018
Initial Report FDA Received Date05/23/2018
Patient Sequence Number1